MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL SUREDRIVE; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL SUREDRIVE; STENT, URETERAL
Model Number M0061458750
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therfore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a ureter pre-stenting procedure performed in the ureter, on (b)(6) 2021.During a planned stent removal procedure, performed on (b)(6) 2021, there was a difficulty in pushing the wire forward within the stent.As a result de-coiling the stent for removal was difficult.The stent was successfully remove via cystoscope and integrated forceps.Another contour vl ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.Block h6: medical device problem code a150207 captures the reportable event of stent difficult to remove.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that stent two pigtails were in good condition.The shaft middle section was found kinked.The suture string was not returned with the device.No other issues with the device were noted.The reported complaint was confirmed.According to the product analysis, the physician faced a failure of retraction and advancing with the wire.The catheter was received out of the original pouch and without the stabilizer which is evidence that the device was manipulated.It is the most likely that the shaft middle section kinked was generated due to the handling/manipulation of the device or due to an excess of force applied to the interaction with other devices during the procedure, also, the anatomy of the patient could have contributed to the failure found, affecting the device performance.The kink found in the shaft could have made difficult the advancement of the wire within the stent along and consequently affecting the removal of the stent.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
CONTOUR VL SUREDRIVE
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11979340
Report Number3005099803-2021-02554
Device Sequence Number17010339
Product Code FAD
UDI-Device Identifier08714729903307
UDI-Public08714729903307
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061458750
Device Catalogue Number64442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1